Results 1 to 14 of 14

Thread: Progesterone pessaries & Progynova tablets post ET

  1. #1

    Join Date
    Sep 2004
    Location
    WA
    Posts
    959

    Default Progesterone pessaries & Progynova tablets post ET

    Hi

    Has anyone been on the following medication regime after an FET:
    Progesterone pessaries 500mg twice a day, and
    Progynova tablets 2mg three times a day.



    What are the side effects?

  2. #2
    Sal Guest

    Default

    Hi Sheree, no I haven't been on that, but that is the regime I will be on next month. Would love to hear if you have any side effects! The nurses have warned me about how unpleasant the pessaries are, though.

  3. #3

    Default

    Hi girls,

    I'm on the progesterone pessaries now to sustain this pg. The most unpleasant thing about them for me is the fact that I have to travel 1 and a bit hours in each direction to get them because they are not made in our home town and the chemists will not send them through the courier as they are very susceptible to temperature.

    They are effectively little pellets of wax impregnated with the progesterone. They melt really easily. If you have to travel, take a little esky and ice block with you to bring them home. Usually the chemist will provide you with this if you ask. Mine are costing about $46 for 14 (twice a day use). I put one in before I go to bed and then again mid morning. The md morning one is the bit of a hassle because if you need to be active that day (ie just a lot of walking aorund) you will get leakage about 15 minutes after putting it in. You will need to wear a thin pad or panty liners (and change the liners often!) as the leakage is quite wet.

    But side ffects - no I don't think I got any from the progesterone. I'm also on oestrogen patches, but I have no symptoms. But then, because I am pg, I have the sore bbs thing and the nausea anyway, so it's hard to say whether these drugs are making this worse. I figure that what I amn going through is normal for normal pgs.

    But I'm not on the provera. Never been on it.

    Hayseed

  4. #4

    Join Date
    Sep 2004
    Posts
    1,551

    Default

    I will be using them at the end of this cycle too, Sleebly. Have also been told that the pessaries are not so fun!

    But looking forward to it, if it means I'll get me a baby

    You'll have to let us know how it goes for you, Sheree.



    Keen

  5. #5

    Join Date
    Sep 2004
    Location
    WA
    Posts
    959

    Default

    I haven't noticed any side-effects really. But Hayseed is right about the pessaries "melting" and the need to wear liners daily.

    From what I understand the oestrogen and progesterone is to support the implantation and will need to be continued until 12 weeks if I fall pg


  6. #6
    ann Guest

    Default

    Hi, I was just wondering if anyone has used crinone progestrone gel after ET? I had ET on 7/12. I can't do a HPT until next Fri 17/12. I have sore bb's, have to go to the loo during the night and have had horrible headaches. I know these can be side effects of the progestrone gel, but I am hanging out to do a HPT. It's a real bugger not knowing if I'm having pg symptoms or just side effects of the gel. Can anyone shed some light?


    Ann

  7. #7

    Default

    Hi Ann,

    For my 3rd IVF round and my last natural pg, I was on Crinone (bloody expensive hey?!), and whilst I didn't get headaches or any other obvious side effects, I did (TMI warning - yuk stuff coming up) get this really bizarre discharge.

    It was sort of like curdled milk - all clotting, but would break up. I noticed it in the shower one morning when I was washing myself. I poked my finger in and found a wad of stuff. I managed to pull it out (with a bit of pushing as well). I noticed that I got a build up every 4 or 5 days. I never got this the first time I used Crinone, I think because I was only on it once a day, but for my last pg, I was on it morning and night. At one stage, I got a wad out about the size of a golf ball!! Yuk.

    I looked up the website from the makers and they said that Crinone is revoluntionary because it uses a "fixative" to bind the gel into the vagina and on the cervix longer than the pessaries. Hence, that is why you get such little leakage from the Crinone than from the wax pessaries (which just melt). The fixative can leave a residue which may have to be manually cleaned out (either by you or a dr), depending on your useage.

    This time I'm not on Crinone and I'm kinda happy as it was killing me in the budget area. The Crinone was costing me $198 for 14, whereas the pessaries are about $46 for 14.

    Hayseed

  8. #8

    Join Date
    Sep 2004
    Location
    WA
    Posts
    959

    Default

    Gosh Hayseed - my 500mg progesterone pessaries have been costing $6.50 each and I use 2 a day!

  9. #9

    Join Date
    Sep 2004
    Location
    Melb - where my coolness isn't seen as wierdness
    Posts
    4,361

    Default

    I used Crinone for my first IVF cycle and I had the same 'issues' as you Hayseed. Most of it 'came down' during AF, which made it incredibly yucky.

    I didn't get sore bbs from Crinone, but did on the pessaries. My dr reckons that any 'symptoms' should be ignored when you're on progesterone, but that's a heck of a lot easier said then done!

    love
    sushee

  10. #10
    ann Guest

    Default

    Oh I am so glad you girls mentioned the "yuk" side to Crinone, I thougth I had a relly bad dose of thrush. (without the burning or anything).
    I didn't have to pay for it, the nurse gave it to us.
    I hate the side effects of it all though. One minute I'm feeling really confident that I'll get my BFP and the next minute I 'm feeling like I have no chance. I hope all you ladies a doing well.

    Ann

  11. #11

    Default

    Sheree,

    my pessaries are 200mg so maybe that's where the price difference is????

    Yours are roughly double mine and I guess your doseage is roughly double mine too. I'm kinda surprised I'm not on a higher dose though..??

    Hayseed

  12. #12
    babynow Guest

    Default

    Hi, yes, I've had the Crinone issues also. I'm just about to have an FET in a few days (I hope) had my ultrasound today but my endometrium is not thick enough for transfer so I had my progynova upped from 2 to 3 a day - has this happened to anyone else? did you still have a successful FET? Also any hints out there on how to handle endometriosis pain while about to do an FET - have been told no nurofen, panadol just not enough & panadeine constipating - any hints would be appreciated!
    Sandy

  13. #13

    Join Date
    Sep 2004
    Location
    WA
    Posts
    959

    Default

    I about to start an FET and will be achieving oestrogen levels prior to the ET by use of 225IU of gonalF daily from CD2. Then the progynova after the ET.

    Endo is painful - I just take panadol when needed, it sometimes takes the edge of it!

  14. #14
    Sal Guest

    Default

    Hi girls, I just went and bought my first lot of pessaries: 100mg ones, $147 for 36!! I think I'm paying the most :-s

    Babynow, I'm currently on 3 progynova daily, I thought that was the standard...

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •